Alert archive / California / Small Craft Advisories in 2020
Small Craft Advisory 77, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at Sep 27, 2020, 10:48 PM PDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Sep 27, 2020, 10:48 PM PDT (05:48 UTC)
- Expired
- Sep 28, 2020, 9:00 AM PDT
- In force
- 10 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted.
337 WHUS76 KEKA 280548 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 1048 PM PDT Sun Sep 27 2020 PZZ450-281200- /O.CAN.KEKA.SE.W.0020.000000T0000Z-200928T0600Z/ /O.NEW.KEKA.SC.Y.0077.200928T0548Z-200928T1200Z/ Pt St George to Cape Mendocino out 10 nm- 1048 PM PDT Sun Sep 27 2020 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM PDT MONDAY... ...HAZARDOUS SEAS WARNING IS CANCELLED... * WHAT...Seas 7 to 10 feet and northeast winds 5 to 15 kt. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...Until 5 AM PDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ470-281000- /O.CON.KEKA.GL.W.0022.000000T0000Z-200928T1000Z/ Pt St George to Cape Mendocino 10 to 60 nm- 1048 PM PDT Sun Sep 27 2020 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PDT MONDAY... * WHAT...North winds 20 to 30 kt with gusts up to 40 kt and seas 9 to 14 feet expected. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...Through 3 AM PDT Monday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ475-281200- /O.CON.KEKA.SE.W.0020.000000T0000Z-200928T1200Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 1048 PM PDT Sun Sep 27 2020 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 5 AM PDT MONDAY... * WHAT...Very steep and hazardous seas to 11 feet. North winds gusting to 25 kt. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 5 AM PDT Monday. * IMPACTS...Very steep and hazardous seas could capsize or cause damage to vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Recreational boaters should remain in port. Commercial vessels should prepare for rough seas and consider remaining in port until hazardous seas subside. && $$
2 follow-up statements
627 WHUS76 KEKA 281001 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 301 AM PDT Mon Sep 28 2020 PZZ475-281600- /O.CAN.KEKA.SE.W.0020.000000T0000Z-200928T1200Z/ /O.EXB.KEKA.SC.Y.0077.000000T0000Z-200928T1600Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 301 AM PDT Mon Sep 28 2020 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM PDT THIS MORNING... ...HAZARDOUS SEAS WARNING IS CANCELLED... * WHAT...Seas 7 to 11 feet. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 9 AM PDT this morning. * IMPACTS...Conditions will be hazardous to small crafts. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ470-281815- /O.EXP.KEKA.GL.W.0022.000000T0000Z-200928T1000Z/ /O.NEW.KEKA.SE.W.0021.200928T1001Z-200928T1900Z/ Pt St George to Cape Mendocino 10 to 60 nm- 301 AM PDT Mon Sep 28 2020 ...HAZARDOUS SEAS WARNING IN EFFECT UNTIL NOON PDT TODAY... ...GALE WARNING HAS EXPIRED... * WHAT...Very steep and hazardous seas 8 to 12 feet. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...Until noon PDT today. * IMPACTS...Very steep and hazardous seas could capsize or cause damage to vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Recreational boaters should remain in port. Commercial vessels should prepare for rough seas and consider remaining in port until hazardous seas subside. && $$ PZZ450-281600- /O.EXT.KEKA.SC.Y.0077.000000T0000Z-200928T1600Z/ Pt St George to Cape Mendocino out 10 nm- 301 AM PDT Mon Sep 28 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM PDT THIS MORNING... * WHAT...Seas 7 to 10 feet. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...Until 9 AM PDT this morning. * IMPACTS...Conditions will be hazardous to small crafts. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
301 WHUS76 KEKA 281606 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 906 AM PDT Mon Sep 28 2020 PZZ450-475-281715- /O.EXP.KEKA.SC.Y.0077.000000T0000Z-200928T1600Z/ Pt St George to Cape Mendocino out 10 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 906 AM PDT Mon Sep 28 2020 ...SMALL CRAFT ADVISORY HAS EXPIRED... $$ PZZ470-281900- /O.CON.KEKA.SE.W.0021.000000T0000Z-200928T1900Z/ Pt St George to Cape Mendocino 10 to 60 nm- 906 AM PDT Mon Sep 28 2020 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL NOON TODAY... * WHAT...Steep and hazardous seas 8 to 10 feet. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...Until noon today. * IMPACTS...Very steep and hazardous seas could capsize or cause damage to vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Recreational boaters should remain in port. Commercial vessels should prepare for rough seas and consider remaining in port until hazardous seas subside. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Sep 27, 2:51 PM PDT, 7 hours 57 minutes earlier.
Area forecast discussion, Sep 27, 2:51 PM PDT, 7 hours 57 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
251 PM PDT Sun Sep 27 2020
.SYNOPSIS...Warm and dry conditions along with robust northeast
and east winds will result in critical fire weather conditions
through Monday. The offshore flow is expected to produce record
heat for coastal areas and possibly smoke aloft Monday. Dry
weather with no chance for rain and above normal temperatures are
expected for the remainder of next week.
&&
.DISCUSSION...High pressure building into the areas is bringing
mainly clear skies and dry conditions. A few valleys saw some fog
this morning, but this has cleared up. The northeast winds were
gusty on the higher ridgetops this morning and the RH was low at
the higher elevations, mainly above 4,000 feet. At the coast
northerly winds have increased to around 15 to 20 mph with gusts
to 30 mph. This is helping to keep the temperatures near the
coast from getting out of the upper 60s to 70s. Inland areas are
expected to see temperatures warm to around 100 in the interior
valleys.
Tonight moderate to strong northeast to east winds are expected
again. RH is expected to start off lower than it was this morning
and the poor recoveries are expected to extend lower in the
valleys. Monday the winds will start to diminish, but remain
offshore. This should allow temperatures at the coast to warm into
the 80s. The record for Eureka is 79 degrees so it may be broken.
Heat risk continues to look moderate, especially near the coast
due to the unusably warm temperatures expected, but will continue
with just messaging about it and not issue an advisory.
Monday night into Tuesday morning there is still some offshore
flow, but the winds aloft diminish significantly from Monday
morning. Still, this should be enough to keep most of the stratus
away from the coast again, but not expecting to extend the Red
Flag warning. It may also continue to bring smoke to the coast,
but this will largely depend on how much smoke the fires are
producing.
Tuesday afternoon the ridge of high pressure starts to move off to
the east. This will bring southerly winds to the coastal areas and
will likely bring a southerly surge of stratus to the Mendocino
coast. It is expected to be fairly shallow and may bring some
dense fog as well. For now am only expecting it to make it to Cape
Mendocino, but it could make it farther than expected.
Wednesday the high pressure moves slightly more to the east and at
some point during the day stratus coverage is expected to expand
into the northern waters. Temperatures will cool in the near
coastal areas as the marine layer starts to influence temperatures
more, but inland areas should remain in the upper 90s to near 100.
Thursday and into the weekend the models are in good agreement on
the ridge slowly shifting to the east. The WPC ensemble clusters
all show ridging, although late in the period there a few small
variations in the exact location of it. This is expected to
gradually deepen and expand the marine layer. Thursday night or
Friday some models are showing a weak shortwave riding up the west
side of the ridge. This could bring the potential for
thunderstorms, but for now it looks to remain too dry. MKK
&&
.AVIATION...Prevailing northerly winds with gusts of 20 knots or
more are expected to intensify this afternoon at KCEC and
eventually ease to gentle breezes around midnight. North winds at
KACV increased this afternoon and are expected to get peak gusts
around 20 knots. Northerly winds will diminish and ease to a
southerly bearing with a light breeze, early in the evening at
KACV. MVFR/VFR flight categories are expected for the TAF period
at the coastal terminals as high pressure intensifies, clearing
out skies. Light winds at KUKI and VFR conditions are expected to
prevail with HRRR smoke models showing the possibility of smoke
plume intrusion this evening. /EYS
&&
.MARINE...Northerlies have intensified over the coastal waters
today with Gale conditions developing over the outer waters. The
inner waters have also become hazardous with stronger winds around
Point Saint George and Cape Mendocino. Winds will begin to taper
off later tonight from south to north. Headlines are in place for
all zones and will begin to fall off this evening as winds weaken
and as we head into the upcoming work week. Winds will become
generally in the light to gentle breeze range Monday afternoon,
with some southerlies developing over the waters. Northerlies are
forecast to redevelop and increase by Wednesday evening.
Otherwise, the current northwest swell will slowly continue to
wane with another NW swell set to move through the waters on
Monday. /EYS
&&
.FIRE WEATHER...The higher elevations this morning saw gusts of
around 45 mph with RH only in the 20s. In general winds were
lighter and RH was higher below 4,000 feet. Winds have diminished
some this afternoon, but RH remains low in many areas. Tonight
the higher winds are expected to be slightly more widespread and
the low RH recoveries will be in more areas than just the highest
peaks. Monday afternoon will see very low RH with many inland
areas seeing around 10 percent. The light offshore flow will
likely bring warm temperatures and low RH fairly close to the
coast. Winds will likely diminish in the afternoon, but for now
will leave the RFW in place through the evening due to the very
low RH. Monday night into Tuesday morning RH recoveries will still
be poor, but will should improve slightly from Monday morning.
Also winds are expected to be quite a bit lighter. The surface
winds still show some 5 to 10 mph winds on the ridges, but the
winds aloft become much lighter.
No rain is expected through the end of the week. High pressure
will start to edge out of the area. This should bring slightly
cooler temperatures and a deeper marine layer. MKK
&&
.BEACH HAZARDS...A northwest swell peaking around 8 feet at 16
seconds, will move through the waters Monday. It is possible that
this could produce a small sneaker wave threat, however locally
generated short period waves should limit the threat. A beach
Hazard Statement to highlight this will not be issued at this time
as the threat looks to be minimal. Conditions will continue to be
monitored. /EYS
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...Red Flag Warning until 9 PM PDT Monday for CAZ201>204-211-212-
264-276-277-283.
NORTHWEST CALIFORNIA COASTAL WATERS...
Small Craft Advisory until 3 AM PDT Monday for PZZ450.
Gale Warning until 3 AM PDT Monday for PZZ470.
Small Craft Advisory until 9 PM PDT this evening for PZZ455.
Gale Warning until 10 PM PDT this evening for PZZ475.
&&
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngHazardous weather outlook, Sep 27, 9:08 PM PDT, 1 hour 40 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 908 PM PDT Sun Sep 27 2020 CAZ101-103-290415- Coastal Del Norte-Northern Humboldt Coast- 908 PM PDT Sun Sep 27 2020 ...EXCESSIVE HEAT WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... This hazardous weather outlook is for northwest California. .DAY ONE...Tonight. No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Monday through Saturday. An Excessive Heat Watch is currently in effect for Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ102-104>106-109>113-290415- Del Norte Interior-Southwestern Humboldt-Northern Humboldt Interior- Southern Humboldt Interior-Mendocino Coast- Northwestern Mendocino Interior-Northeastern Mendocino Interior- Southwestern Mendocino Interior-Southeastern Mendocino Interior- 908 PM PDT Sun Sep 27 2020 ...RED FLAG WARNING IN EFFECT UNTIL 9 PM PDT MONDAY... ...EXCESSIVE HEAT WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... This hazardous weather outlook is for northwest California. .DAY ONE...Tonight. A Red Flag Warning is currently in effect. .DAYS TWO THROUGH SEVEN...Monday through Saturday. A Red Flag Warning and Excessive Heat Watch are in effect through Monday evening. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ107-108-114-115-290415- Northern Trinity-Southern Trinity-Northern Lake County- Southern Lake County- 908 PM PDT Sun Sep 27 2020 ...RED FLAG WARNING IN EFFECT UNTIL 9 PM PDT MONDAY... This hazardous weather outlook is for northwest California. .DAY ONE...Tonight. A Red Flag Warning is currently in effect. .DAYS TWO THROUGH SEVEN...Monday through Saturday. A Red Flag Warning is currently in effect through Monday evening. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 27, 7:20 PM PDT | Hazardous Seas Warning | EKA | 8 hr | |
| Sep 27, 9:06 PM PDT | Excessive Heat Watch | EKA | Del Norte, Humboldt, Mendocino | 6 hr |
| Sep 28, 3:01 AM PDT | Hazardous Seas Warning | EKA | 9 hr | |
| Sep 28, 3:30 AM PDT | Heat Advisory | EKA | Del Norte, Humboldt, Mendocino | 15 hr |
Nearby
Small Craft Advisories in California, 2020Every small craft advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.